Format

Send to

Choose Destination
Dermatitis. 2011 Mar-Apr;22(2):102-5.

Compositae-associated allergic contact dermatitis from bisabolol.

Author information

1
Division of Pediatric and Adolescent Dermatology, Rady Children’s Hospital, University of California, San Diego, San Diego, CA, USA.

Abstract

BACKGROUND:

Compositae-related chemicals cause allergic contact dermatitis (ACD) in children with atopic dermatitis (AD). Moisturizers can be an overlooked exposure source.

OBJECTIVE:

To evaluate ACD in children with recalcitrant AD and a reported history of intolerance to Aquaphor Healing Ointment (AHO) moisturizer.

METHODS:

We retrospectively reviewed charts of children patch-tested to the ingredients of AHO moisturizer who had a history of intolerance, as well as of additional patch-tested patients with exposure to bisabolol in their personal hygiene products and without a history of product intolerance.

RESULTS:

Seven patients, six of whom had AD, had been referred to our clinic with a history of intolerance to the moisturizer. They were patch-tested with their moisturizer and the components provided by Beiersdorf. Of these, four had positive reactions to their AHO moisturizer and to bisabolol, a Compositae derivative.

CONCLUSION:

Bisabolol, a sesquiterpene alcohol, should be considered a potential cause of ACD in children with AD and a history of moisturizer intolerance.

PMID:
21504695
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center